Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

June 16, 2016Cleburne County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 16, 2016, 4:13 PM CDT for Cleburne County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 4:13 PM CDT (21:13 UTC)
Expired
Jun 16, 2016, 4:45 PM CDT
In force
32 min
Issued by
NWS Birmingham, AL

County Cleburne County, AL

The radar

The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:20 PM CDTTSTM WND DMG4 Se Anniston, ALTREE DOWN OFF OF DEARMANVILLE DRIVE IN ANNISTON. ESTIMATED 40 TO 50 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS84 KBMX 162113
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT THU JUN 16 2016
 
ALZ019-021-162145-
CALHOUN AL-CLEBURNE AL-
413 PM CDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEBURNE AND
SOUTHEASTERN CALHOUN COUNTIES UNTIL 445 PM CDT...

AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANNISTON...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...HEFLIN...SAKS...FORT MCCLELLAN...
WEST END-COBB TOWN...WEAVER...HOBSON CITY...OXFORD LAKE...
BLUE MOUNTAIN...CHALAFINNEE...LAKE CLEBURNE...CHOCCOLOCCO...
DEARMANVILLE...HOLLIS CROSSROADS...CAMP SEQUOYAH AND MICAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3349 8547 3350 8575 3356 8580 3358 8580
      3359 8582 3369 8590 3377 8576 3354 8541
TIME...MOT...LOC 2113Z 317DEG 21KT 3365 8575 

$$

32/DAVIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:32 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 16, 3:32 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
332 PM CDT THU JUN 16 2016

.DISCUSSION...

An upper trof will dig southward along the Atlantic coast on
Friday. This system will push a cold front into north Alabama
Friday afternoon. Low level convergence will be weak along the
front due to northwest winds ahead of the front, but instability
will be high in the afternoon due to very warm temperatures and
dewpoints in the lower to middle 70s. A few severe storms are
possible, mainly along and south of I-20. Surface temperatures
will likely run a little warmer on Friday than today due to warm
air advection ahead of the front. This could push heat indices above
105 degrees for the western and southern counties, and will
maintain a low confidence for heat in the HWO. The storms will
likely linger well into the evening hours on Friday as the front
shifts southward. The surface front will push into south Alabama
on Saturday bringing a reprieve from the hot and humid conditions.
Will maintain a slight chance of storms across the far southern
counties on Saturday. Much drier air will overspread central
Alabama by Sunday with surface dewpoints falling into the 50s
Sunday afternoon, with the possible exception of the southwest
counties where dewpoints may stay in the lower 60s.

A closed upper low is forecast to develop off the Carolina coast
by Sunday. This will help maintain a drier and cooler air mass
over Alabama through Tuesday. Another short wave trof will dig
southward across the Ohio Valley region on Tuesday. This will push
a weak front into north Alabama Tuesday night and bring a chance
of showers and thunderstorms to the north Alabama Tuesday night
and all of central Alabama on Wednesday. Will keep a slight chance
of rain for Wednesday night and Thursday due to uncertainties
associated with northwest flow aloft.

58/rose

&&

.AVIATION...
18Z TAF Discussion.

For the 18z TAFs...The primary forecast challenges are
forecasting isolated showers and thunderstorms across central
Alabama through this afternoon and then again tomorrow afternoon.

Scattered rain showers and isolated thunderstorms were primarily
located to the southeast of KTOI as of 17:30Z...and moving off to
the southeast. Kept a mention of vicinity showers in at the start
of the TOI taf to account for this activity. Otherwise
across central Alabama...visible satellite imagery showed that
cumulus field was relatively flat in nature...indicative of
forcing for subsidence aloft. If not for weak subsidence in
place...the low-level heat and humidity in place across the
region should have resulted in at least some vertical development
of the cumulus field by now. While this should keep rain chances
low for this afternoon across all area TAF sites...we still have
several hours of heating left in the day. Will keep a close eye
on the vertical development of the cumulus field this afternoon
and will amend it if looks like isolated showers or thunderstorms
are more likely to develop in the peak heating hours of the day.

Any showers or storms that develop should remain
diurnally driven...so expect mostly clear skies after sunset.
Will have to watch for shower and thunderstorm chances once again
tomorrow afternoon...possibly building in from the
north/northeast to the south throughout the day. Think that
showers and thunderstorms are likely to hold off until after 18Z
when a weak cold front is expected to push slowly south across
Alabama.

Cavanaugh

&&

.FIRE WEATHER...

Afternoon relative humidity values generally remain in the 40s
through Saturday. Drier low level air will drop these values into the
30s Sunday and Monday and then they bounce back into the 40s. It
will stay hot Today and Friday with highs into the 90s with a cool
down on the weekend.

Scattered showers and storms are expected Today through Friday. A
few of the storms may become strong to severe Today and Friday
with a few wind gusts. A cold front move north to south over Central
Alabama late Friday and rain changes decrease by Saturday. Sunday
through Tuesday appear dry with only small chances by Wednesday.

Low level winds and transport winds will be west today, shifting to
northwest Friday, and then east on Saturday. 20 foot winds stay
rather light less than 10 kts.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     74  93  69  88  63 /  20  30  10  10  10
Anniston    72  93  70  87  65 /  20  40  10  10  10
Birmingham  74  95  71  89  68 /  20  40  20  10  10
Tuscaloosa  74  95  71  90  69 /  20  40  20  10  10
Calera      74  94  71  89  67 /  20  40  20  10  10
Auburn      74  94  71  85  66 /  20  40  20  10  10
Montgomery  75  97  73  90  69 /  20  30  30  10  10
Troy        75  97  73  87  69 /  30  30  30  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 16, 11:55 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 AM CDT THU JUN 16 2016

ALZ011>015-017>050-172000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1155 AM CDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

HEAT INDICES WILL APPROACH 105 DEGREES THIS AFTERNOON SOUTH AND
WEST OF A LINE FROM PHENIX CITY TO CLANTON TO TUSCALOOSA TO
HAMILTON.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AREA-WIDE FROM 2 PM
UNTIL 8 PM. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND HUMID CONDITIONS ARE ANTICIPATED AGAIN FRIDAY. HEAT INDICES
WILL APPROACH 105 DEGREES FRIDAY AFTERNOON.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY FROM 3 PM UNTIL
9 PM...MAINLY ALONG AND SOUTH OF I-20. THE MAIN THREAT WILL BE
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 12:46 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT THU JUN 16 2016

ALZ050-161815-
BARBOUR AL-
1246 PM CDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
115 PM CDT...

AT 1246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER RICHARDS CROSSROADS...OR 10 MILES NORTH OF ABBEVILLE...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RICHARDS CROSSROADS...TEXASVILLE...MILLERS FORD AND BAKER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3183 8545 3182 8513 3179 8513 3178 8514
      3177 8513 3176 8513 3177 8515 3175 8518
      3174 8521 3171 8521 3170 8522 3170 8542
TIME...MOT...LOC 1746Z 300DEG 21KT 3172 8528

32/DAVIS
Local storm report, Jun 16, 1:43 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     4 SSE BOAZ              34.15N 86.13W
06/15/2016                   ETOWAH             AL   EMERGENCY MNGR

            TREE AND POWERLINES DOWN OFF OF MOUNTAIN DRIVE IN THE
            MOUNTAINBORO COMMUNITY. TIME ESTIMATED BY RADAR.

0744 PM     TSTM WND DMG     2 E AURORA              34.11N 86.16W
06/15/2016                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN AT THE INTERSECTION OF MOUNTAINBORO ROAD AND
            SHADY GROVE ROAD. TIME ESTIMATED BY RADAR.

0744 PM     TSTM WND DMG     6 NE SAND ROCK          34.30N 85.69W
06/15/2016                   CHEROKEE           AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A TREE DOWN ON A POWERLINE ON
            COUNTY ROAD 47 IN TUCKERS CHAPEL.

0748 PM     TSTM WND DMG     2 ESE WATERHOUSE        34.19N 85.45W
06/15/2016                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ON COUNTY ROAD 22 AND 797 IN KIRKS GROVE
            COMMUNITY.

0748 PM     TSTM WND DMG     2 NNW CEDAR BLUFF       34.25N 85.61W
06/15/2016                   CHEROKEE           AL   EMERGENCY MNGR

            TREE REPORTED DOWN ACROSS THE ROAD AT COUNTY ROAD 144 AND
            44 IN CEDAR BLUFF.

0753 PM     TSTM WND DMG     3 NNW ATTALLA           34.06N 86.10W
06/15/2016                   ETOWAH             AL   EMERGENCY MNGR

            TREE REPORTED DOWN OFF OF BUSTER WILLET ROAD. TIME
            ESTIMATED BY RADAR.

0758 PM     TSTM WND DMG     4 WNW ATTALLA           34.04N 86.15W
06/15/2016                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN AT THE INTERSECTION OF IVALEE CUTOFF ROAD AND
            PHARR CIRCLE. TIME ESTIMATED BY RADAR.

0758 PM     TSTM WND DMG     4 N GADSDEN             34.06N 86.03W
06/15/2016                   ETOWAH             AL   EMERGENCY MNGR

            RELAYED RADIO REPORT OF A TREE DOWN AT THE INTERSECTION
            OF RED OAK ROAD AND SCENIC HIGHWAY. TIME ESTIMATED BY
            RADAR.

0800 PM     TSTM WND DMG     1 ENE ONEONTA           33.96N 86.46W
06/15/2016                   BLOUNT             AL   EMERGENCY MNGR

            ONE TREE REPORTED DOWN.

0812 PM     TSTM WND DMG     4 SW BLOUNT SPRINGS     33.88N 86.84W
06/15/2016                   BLOUNT             AL   PUBLIC

            TREE DOWN ALONG I-65 NORTHBOUND WITH ONE LANE BLOCKED.

0817 PM     TSTM WND DMG     1 SSW GLENCOE           33.94N 85.94W
06/15/2016                   ETOWAH             AL   EMERGENCY MNGR

            TREE AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

&&

JH
Special weather statement, Jun 16, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT THU JUN 16 2016

ALZ019-021-162145-
CALHOUN AL-CLEBURNE AL-
413 PM CDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEBURNE AND
SOUTHEASTERN CALHOUN COUNTIES UNTIL 445 PM CDT...

AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANNISTON...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...HEFLIN...SAKS...FORT MCCLELLAN...
WEST END-COBB TOWN...WEAVER...HOBSON CITY...OXFORD LAKE...
BLUE MOUNTAIN...CHALAFINNEE...LAKE CLEBURNE...CHOCCOLOCCO...
DEARMANVILLE...HOLLIS CROSSROADS...CAMP SEQUOYAH AND MICAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3349 8547 3350 8575 3356 8580 3358 8580
      3359 8582 3369 8590 3377 8576 3354 8541
TIME...MOT...LOC 2113Z 317DEG 21KT 3365 8575

32/DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:13 PM CDTSevere Thunderstorm WarningBMXBlount, Cherokee, Etowah62 min
Jun 15, 7:53 PM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair67 min
Jun 15, 8:11 PM CDTSpecial Weather StatementBMXJefferson, Walker64 min
Jun 15, 9:05 PM CDTSpecial Weather StatementBMXClay, Shelby, Talladega55 min
Jun 15, 9:38 PM CDTSpecial Weather StatementBMXMarion52 min
Jun 16, 1:07 AM CDTSpecial Weather StatementBMXBarbour, Bullock38 min
Jun 16, 12:46 PM CDTSpecial Weather StatementBMXBarbour29 min
Jun 16, 4:15 PM CDTSpecial Weather StatementBMXTalladega45 min
Jun 16, 4:21 PM CDTSpecial Weather StatementBMXJefferson24 min
Jun 16, 4:44 PM CDTSpecial Weather StatementBMXJefferson31 min
Jun 16, 4:56 PM CDTSpecial Weather StatementBMXClay, Shelby49 min
Jun 16, 5:02 PM CDTSpecial Weather StatementBMXJefferson43 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby32 min
Jun 16, 5:47 PM CDTSpecial Weather StatementBMXChilton, Coosa, Elmore, Shelby, Tallapoosa58 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.